Texas, 2003

Flash Flood in Texas, July 11, 2003

July 11, 2003 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 5:12 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 11, 5:12 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT FRI JUL 11 2003

SHOWERS AND STORMS HAVE INCREASED ACROSS THE SOUTHEAST AND
SOUTH...UPDATED TO RAISE CHANCE OF RAIN SOUTH AND SOUTHEAST.

IV

PREVIOUS NUMBERS...

SHV 94/73/95/74 2122
MLU 93/72/94/74 2122
TXK 95/74/95/75 1123
TYR 95/75/95/74 1122
LFK 94/74/95/73 2122

.SHV...NONE.
Hazardous weather outlook, Jul 11, 5:00 AM CST, 3 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS OVER NORTH LOUISIANA AND THE SOUTHERN SECTIONS
OF NORTHEAST TEXAS WILL MOVE SOUTHEAST AND OUT OF THE REGION
BY MIDDAY. SOME OF THESE STORMS WILL PRODUCE STRONG AND POSSIBLY
DAMAGING WINDS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND
UP TO TWO INCHES OF RAIN IN AN HOURS TIME. ONCE THESE STORMS MOVE
OUT OF THE REGION...WIDELY SCATTERED STORMS CAN BE EXPECTED IN THE
MOIST AND UNSTABLE AIRMASS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT
ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 11, 3:20 AM CST, 4 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-112100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CDT FRI JUL 11 2003

...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON...

TEMPERATURES WILL CLIMB INTO THE MID 90S THIS AFTERNOON
ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...MCCURTAIN COUNTY
IN SOUTHEAST OKLAHOMA AND THE WESTERN HALF OF NORTHWEST
LOUISIANA.

THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL
PRODUCE HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON.

THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC
BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF
POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.
Local storm report, Jul 11, 7:50 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
850 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    HUXLEY                    TX   .75 INCH HAIL
07/11/03   SHELBY                         REPORTED BY GENERAL
                                          PUBLIC.

20
Local storm report, Jul 11, 7:57 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
857 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 AM    HUXLEY                    TX   WIND DAMAGE
07/11/03   SHELBY                         TREES DOWN. REPORTED BY CH
                                          12 TV METEOROLOGIST.

4/20

The radar

The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 13:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Shelby

When
July 11, 8:15 AM CST to 11:05 AM CST
Where
Shelby County, Huxley
Reported by
STORM CHASER
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Streets flooded and impassable.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366809.